Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increase in AST/ALT Levels
Jun 14, 2013

Hi, I am HIV + and being under medication (Truvada+Stocrin) for almost 2 years and I have 680 CD4 and undetectable viral load as of 31.05.2012. However it seems like my AST/ALT levels have increased. They are usually at 16-18 points, on my previous testing on February 2013 they were 18 but the last test results on May 2013 shows that my ALT level is 44 and my AST level is 67. My GGT level is between the normal ranks; 22 and my LDH level is 277 ( a bit higher than the normal rank, as usual). I had Hepatitis A shots and I am immune to Hepatitis B. I didnt have any blood transmission or tattoos, piercings or sth like that between February 2013 and May 2013 or ever. I just started gym, had a minor injury but that is not realetd to my HIV-status, no big change in diet or health during this period. So I couldnt understand the reason for this change in the numbers. What might be the reason for this change?

Response from Dr. Young

Hello and thanks for posting.

Your liver tests are not of great concern. The upper limits of normal of the AST and ALT tests are usually around 40-45. Minor elevations, like that ones that you report can come from a wide range of things, such as infection (not viral hepatitis, which results in values in the multiple hundreds), medications (HIV medications, but even a few doses of acetaminophen/Tylenol can do this) or alcohol. Occasionally, some patients will have elevations from supplements too.

I'd only suggest repeating the tests in a few weeks to make sure that there's not a continuing upward trend.

I hope that helps, BY



Previous
lump on left side of butt
Next
Why Am I Doing So Well

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement